Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 150, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 26, 2020, 4:09 PM CDT for Thayer County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2020, 4:09 PM CDT (21:09 UTC)
- Expired
- Jul 26, 2020, 5:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Thayer County, NE
The radar
The Grand Island radar (KUEX), 74 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:56 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 26, 2:56 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 256 PM CDT Sun Jul 26 2020 .SHORT TERM...(This evening through Monday) Issued at 243 PM CDT Sun Jul 26 2020 A cold frontal boundary crossing through Nebraska today will provide the focus for another round of showers and thunderstorms later this afternoon through tonight...primarily across our southern zones with the front expected to orient from our southeast Neb Counties to our western KS counties by evening. There will be plenty of instability around with ML CAPES 2500-3000 j/g along and south of the front, but overall shear remains weak...up to 20-25kts. With shear lacking, not looking for much of a severe threat, but cannot rule out the potential for damaging winds. Heavy rain/hydro...of bigger concern with storms tonight is the heavy rain and flooding potential. As has been mentioned for several shifts now, moisture availability is abundant with surface dewpoints in the low/mid 70s, precipitable water values are around 2" which are three standard deviations above normal and in the upper 90th percentile. With weak flow aloft, storm motion will be slow at the onset of storm development and training of efficient rain producing storms is expected, which are likely to produce rainfall rates of an inch per hour and higher rainfall rates are also possible. A Flash Flood Watch remains in effect from this aftn into Monday morning for north central Kansas and our southeast Neb counties where the heaviest rain is expected to occur. The heavy rainfall may cause areas of flash flooding and rapid rises in rivers and streams from heavy rain runoff. The heaviest rain is expected to impact to primarily impact portions of the Little Blue, Republican and Solomon River basins. Storms...convection has been ongoing across eastern Nebraska today with some new development across western KS. Radar is picking up on a few outflow boundaries and while the cold front will be the main focus for storms...residual boundaries may provide an additional storm focus. Storms are expected to increase in coverage heading into this evening...continue through the overnight hours and into the day on Monday. While the brunt of the storms are expected to orient along/south of Highway 6, latest high resolution models suggest the potential for new development for elevated storms along/north of I80 after dark (along the elevated frontal boundary). These storms will also be capable of producing very heavy rainfall and would lead to multiple rounds of storms/heavy rain as this next area of development moves southeast and could contribute to additional potential flooding/hydro issues. On Monday there is still some model uncertainty on when convection will depart our southern zones, with latest trends indicating storms may linger thru the morning in north central Kansas. Once the storms depart, dry weather is expected the remainder of the day with noticeably cooler post frontal temperatures with highs mainly in the low 80s and lower dps primarily in the 60s...quite a change from the last several days. .LONG TERM...(Monday night through Sunday) Issued at 243 PM CDT Sun Jul 26 2020 Have some low pops in our southern zones for Tuesday as a system tracks across KS/southern plains with our north central Kansas counties on the northern edge of the activity. Tuesday night into Wednesday...convection is expected to develop to our west with a lead shortwave moving out of CO across KS while a closed mid level low reaches WY. Have some isolated to scattered pops in the forecast if any of this western convection is able to sustain this far east overnight. Precip chances are looking more promising Wednesday/Thursday as the western closed low meanders southeast across Neb into KS later this week. There are some models differences in timing and if system slows any further, then precip could linger longer into Friday. The 12Z ECMWF advertises a fairly widespread precip and potentially prolonged precip event with this closed system and something to monitor. Behind this system...heights rise across our region heading into next weekend as an upper ridge axis builds north from the desert southwest and precip chances trend down. As far as temperatures...most days will see highs in the low/mid 80s but clouds/precip with the system later this week could keep highs in the 70s. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Monday) Issued at 1213 PM CDT Sun Jul 26 2020 The weather will become more active for the terminals (or in the vicinity of the terminals) this afternoon and tonight. Thunderstorms are expected to develop along a cold frontal boundary and along any residual outflow boundaries from last night's convection and ongoing convection attm. Main timing for storms is around 22-23Z with primary focus expected south of the terminals initially, but then new development is possible along an elevated front tonight (after dark) which may be in the KEAR/KGRI areas. Heavy rain will be the primary hazard from the storms, although damaging winds remain possible. Otherwise wind speeds will remain fairly light the next 24 hours and cloud heights will be fairly variable with MVFR cigs fairly likely and could see some IFR cigs late tonight and into Monday morning. && .GID WATCHES/WARNINGS/ADVISORIES... NE...Flash Flood Watch through Monday morning for NEZ076-077-085>087. KS...Flash Flood Watch through Monday morning for KSZ005>007-017>019. && SHORT TERM...Fay LONG TERM...Fay AVIATION...Fay
Hazardous weather outlook, Jul 26, 3:35 PM CDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 335 PM CDT Sun Jul 26 2020 KSZ005>007-017>019-NEZ076-077-085>087-271200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Clay-Fillmore- Webster-Nuckolls-Thayer- 335 PM CDT Sun Jul 26 2020 This Hazardous Weather Outlook is for portions of north central Kansas and locations in south central Nebraska along and south of a line from Red Cloud to Clay Center to Geneva. .DAY ONE...Tonight. A Flash Flood Watch is in effect tonight into Monday morning for the potential for heavy rain and flooding from thunderstorms. Please see the Flash Flood message for further information. A few strong to possibly severe storms are possible mainly this evening and the storms could produce damaging winds of 60 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances continue into Monday and a Flash Flood Watch remains in effect until mid morning Monday. Please see the Flash Flood Watch message for further information. Additional chances for thunderstorms are possible across portions of the outlook area Tuesday afternoon through Friday night...and again late Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this this evening into tonight and spotters are encouraged to report rainfall amounts and any flooding. && More information may be obtained at the following web page: https://www.weather.gov/hastings NEZ039>041-046>049-060>064-072>075-082>084-271200- Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Dawson-Buffalo- Hall-Hamilton-York-Gosper-Phelps-Kearney-Adams-Furnas-Harlan- Franklin- 335 PM CDT Sun Jul 26 2020 This Hazardous Weather Outlook is for south central Nebraska north of a line from Red Cloud to Clay Center to Geneva. .DAY ONE...Tonight. A few strong to possibly severe storms are possible mainly this evening and the storms could produce damaging winds of 60 mph. The storms will also be capable of producing heavy rainfall of 1 to 2 inches and locally higher amounts are possible. Heavy rainfall in a short period of time could lead to areas of flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances continue into Monday morning, mainly near the Nebraska and Kansas stateline. Additional chances for thunderstorms are possible across portions of the outlook area Tuesday afternoon through Friday night...and again late Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and spotters are also encouraged to report rainfall totals and any flooding. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Jul 26, 3:33 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Hastings NE 333 PM CDT Sun Jul 26 2020 KSZ006-007-018-019-262115- Jewell KS-Smith KS-Osborne KS-Mitchell KS- 333 PM CDT Sun Jul 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MITCHELL... SOUTHWESTERN JEWELL...SOUTHEASTERN SMITH AND NORTHERN OSBORNE COUNTIES UNTIL 415 PM CDT... At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near Osborne, or 28 miles west of Beloit, moving northeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Osborne, Downs, Cawker City, Glen Elder and Portis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. If on or near Waconda Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3925 9883 3939 9894 3971 9851 3944 9821 TIME...MOT...LOC 2032Z 234DEG 14KT 3944 9863 Thies
Special weather statement, Jul 26, 3:52 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Hastings NE 352 PM CDT Sun Jul 26 2020 KSZ017-018-262130- Rooks KS-Osborne KS- 352 PM CDT Sun Jul 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROOKS AND SOUTHWESTERN OSBORNE COUNTIES UNTIL 430 PM CDT... At 352 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles north of Natoma to near Palco. Movement was northeast at 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Plainville, Natoma, Palco, Damar, Zurich and Codell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3913 9960 3933 9960 3941 9887 3913 9871 TIME...MOT...LOC 2052Z 220DEG 5KT 3931 9899 3920 9952 Mangels
Special weather statement, Jul 26, 3:54 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Hastings NE 354 PM CDT Sun Jul 26 2020 NEZ087-262145- Thayer NE- 354 PM CDT Sun Jul 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR THAYER COUNTY UNTIL 445 PM CDT... At 353 PM CDT, Doppler radar was tracking a strong thunderstorm near Hebron, or 24 miles north of Belleville, moving east at 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hebron, Deshler, Chester, Alexandria, Byron, Hubbell, Belvidere and Gilead. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4000 9780 4027 9774 4028 9737 4000 9737 TIME...MOT...LOC 2053Z 275DEG 6KT 4017 9766 Mangels
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:54 PM CDT | Special Weather Statement | GID | Thayer | 51 min |
| Jul 26, 4:32 PM CDT | Special Weather Statement | GID | Fillmore | 43 min |
| Jul 26, 4:53 PM CDT | Areal Flood Advisory | GID | Thayer | 52 min |
| Jul 26, 4:56 PM CDT | Special Weather Statement | GID | Thayer | 49 min |
| Jul 26, 5:17 PM CDT | Special Weather Statement | GID | Nuckolls | 43 min |
| Jul 26, 6:29 PM CDT | Areal Flood Advisory | GID | Thayer | 2 hr |
| Jul 26, 6:50 PM CDT | Areal Flood Advisory | GID | Nuckolls | 115 min |
| Jul 26, 3:33 PM CDT | Special Weather Statement | GID | Osborne | 42 min |
| Jul 26, 3:52 PM CDT | Special Weather Statement | GID | Rooks | 38 min |
| Jul 26, 4:19 PM CDT | Special Weather Statement | GID | Jewell | 41 min |
| Jul 26, 4:31 PM CDT | Flash Flood Warning | GID | Rooks | 6 hr |
| Jul 26, 4:47 PM CDT | Special Weather Statement | GID | Jewell | 43 min |
| Jul 26, 5:03 PM CDT | Special Weather Statement | GID | Osborne | 42 min |
| Jul 26, 5:13 PM CDT | Areal Flood Advisory | GID | Osborne | 2 hr |
| Jul 26, 5:19 PM CDT | Special Weather Statement | GID | Smith | 41 min |
| Jul 26, 5:36 PM CDT | Flash Flood Warning | GID | Osborne | 9 hr |
| Jul 26, 6:34 PM CDT | Special Weather Statement | GID | Jewell | 41 min |
| Jul 26, 6:41 PM CDT | Areal Flood Advisory | GID | Jewell, Smith | 3 hr |
| Jul 26, 6:55 PM CDT | Special Weather Statement | GID | Mitchell | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.